Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Finite rank singular perturbations and distributions with discontinuous test functions


Authors: P. Kurasov and J. Boman
Journal: Proc. Amer. Math. Soc. 126 (1998), 1673-1683
MSC (1991): Primary 34L40, 46F10, 47A55, 81Q15
MathSciNet review: 1443392
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Point interactions for the $n$-th derivative operator in one dimension are investigated. Every such perturbed operator coincides with a selfadjoint extension of the $n$-th derivative operator restricted to the set of functions vanishing in a neighborhood of the singular point. It is proven that the selfadjoint extensions can be described by the planes in the space of boundary values which are Lagrangian with respect to the symplectic form determined by the adjoint operator. A distribution theory with discontinuous test functions is developed in order to determine the selfadjoint operator corresponding to the formal expression

\begin{displaymath}L=\left(i\frac d{dx}\right)^n+\sum^{n-1}_{l,m=0}c_{lm}\delta^{(m)}(\cdot) \delta^{(l)},\qquad c_{lm}=\overline{c_{ml}},\end{displaymath}

representing a finite rank perturbation of the $n$-th derivative operator with the support at the origin.


References [Enhancements On Off] (What's this?)

  • [AGHKH] Sergio Albeverio, Friedrich Gesztesy, Raphael Høegh-Krohn, and Helge Holden, Solvable models in quantum mechanics, Texts and Monographs in Physics, Springer-Verlag, New York, 1988. MR 926273
  • [AlKu] S. Albeverio, P. Kurasov, Rank one perturbations, approximations and selfadjoint extensions, J. Func. Anal. 148 (1997), 152-169.
  • [AlKu2] S. Albeverio, P. Kurasov, Rank one perturbations of not semibounded operators, Itegr. Eq. Oper. Theory 27 (1997), 379-400.
  • [AlKu3] S. Albeverio, P. Kurasov, Finite rank perturbations and distributions theory, SFB 237 - Preprint No. 368, Bochum, Germany (1997).
  • [BeFad] F. A. Berezin and L. D. Faddeev, Remark on the Schrödinger equation with singular potential, Dokl. Akad. Nauk SSSR 137 (1961), 1011–1014 (Russian). MR 0129309
  • [GeSi] F. Gesztesy and B. Simon, Rank-one perturbations at infinite coupling, J. Funct. Anal. 128 (1995), no. 1, 245–252. MR 1317717, 10.1006/jfan.1995.1030
  • [H] Lars Hörmander, The analysis of linear partial differential operators. I, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 256, Springer-Verlag, Berlin, 1983. Distribution theory and Fourier analysis. MR 717035
  • [KiSi] A. Kiselev and B. Simon, Rank one perturbations with infinitesimal coupling, J. Funct. Anal. 130 (1995), no. 2, 345–356. MR 1335385, 10.1006/jfan.1995.1074
  • [Ku] P. Kurasov, Distribution theory for discontinuous test functions and differential operators with generalized coefficients, J. Math. Anal. Appl. 201 (1996), 297-323. CMP 96:15
  • [ReSi] Michael Reed and Barry Simon, Methods of modern mathematical physics. II. Fourier analysis, self-adjointness, Academic Press [Harcourt Brace Jovanovich, Publishers], New York-London, 1975. MR 0493420
  • [Si] Barry Simon, Spectral analysis of rank one perturbations and applications, Mathematical quantum theory. II. Schrödinger operators (Vancouver, BC, 1993) CRM Proc. Lecture Notes, vol. 8, Amer. Math. Soc., Providence, RI, 1995, pp. 109–149. MR 1332038

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 34L40, 46F10, 47A55, 81Q15

Retrieve articles in all journals with MSC (1991): 34L40, 46F10, 47A55, 81Q15


Additional Information

P. Kurasov
Affiliation: (P. Kurasov) Department of Mathematics, Stockholm University, S-10691 Stockholm, Sweden; Department of Mathematics, Luleå$ $ University, S-97187 Luleå, Sweden; Department of Mathematical Physics, St.Petersburg University,198904 St.Petersburg, Russia
Email: pak@matematik.su.se

J. Boman
Affiliation: (J.Boman) Department of Mathematics, Stockholm University, S-10691 Stockholm, Sweden
Email: jabo@matematik.su.se

DOI: http://dx.doi.org/10.1090/S0002-9939-98-04291-9
Received by editor(s): November 7, 1996
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1998 American Mathematical Society